View Complete Reference

Kazemitabar, J (2022)

A general framework for constructing distributions satisfying Benford’s law

Communications in Statistics - Simulation and Computation.

ISSN/ISBN: Not available at this time. DOI: 10.1080/03610918.2022.2032153

Abstract: Hill pointed out in his landmark paper that “An interesting open problem is to determine which common distributions (or mixtures thereof) satisfy Benford’s law …”. Ever-since, there has been many attempts in finding distributions that are precisely compliant with Benford’s law. Even though sufficient conditions were derived and some ad-hoc distributions were reported in the literature, the lack of a general framework for generating such distributions is sensed. Almost all of the reported Benford-compliant distributions are finite-length. This paper looks at the problem from an electrical engineer’s perspective; it harnesses the literature on Nyquist inter-symbol interference theorem and then proposes a framework for generating infinite-length or arbitrary long finite-length distributions satisfying Benford’s law.

@article{, author = {Javad Kazemitabar}, title = {A general framework for constructing distributions satisfying Benford’s law}, journal = {Communications in Statistics - Simulation and Computation}, volume = {0}, number = {0}, pages = {1--8}, year = {2022}, publisher = {Taylor & Francis}, doi = {10.1080/03610918.2022.2032153}, URL = { }

Reference Type: Journal Article

Subject Area(s): Probability Theory, Statistics